Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 2, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Jan 8, 2024, 3:07 PM CST for 5 counties in Texas. It took effect at Jan 8, 2024, 7:00 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2024, 3:07 PM CST (21:07 UTC)
- In effect from
- Jan 8, 2024, 7:00 PM CST
- Expired
- Jan 9, 2024, 6:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 153 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1083 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 400 m²/s²
- 0-3 km storm-relative helicity
- 695 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
125 WWUS74 KBRO 082107 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 307 PM CST Mon Jan 8 2024 TXZ248>250-252-253-353-090700- /O.NEW.KBRO.WI.Y.0002.240109T0100Z-240109T0700Z/ Zapata-Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, and San Manuel 307 PM CST Mon Jan 8 2024 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CST TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Hidalgo, Zapata, Jim Hogg, Brooks, and Starr Counties. * WHEN...From 7 PM this evening to 1 AM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and isolated to scattered power outages may result. * ADDITIONAL DETAILS...Strong northwest winds will follow a cold front this evening. The strongest winds are expected through midnight or so across the Brush Country, Rio Grande Plains, and mid/upper Valley before diminishing later at night and through sunrise. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects especially those exposed to the north and west, or move them indoors. && $$ TXZ254-255-354-355-082300- /O.CON.KBRO.WI.Y.0001.000000T0000Z-240108T2300Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, and Laguna Vista 307 PM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Inland Willacy, Inland Cameron, Coastal Willacy, and Coastal Cameron Counties. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs, loose fitting signs, and power lines could be blown down and a few poorly-fastened roofs may lift. Isolated to scattered power outages will continue. Minor damage has been reported in the Brownsville area. * ADDITIONAL DETAILS...Wind gusts reached 50 to more than 70 mph along and east of the IH-69E corridor in Cameron and perhaps Willacy County through 2 PM. Though winds should gradually diminish this afternoon, gusts are likely to continue up to 40 to 45 mph through 4 or 5 PM. Winds will drop back to 15 to 25 mph with a few gusts to 30 mph after 5 PM. Strong northwest winds will follow a cold front this evening, and another wind advisory for this situation is likely for parts of the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Keep outdoor objects tied down. && $$ Update...52/BSG
3 follow-up statements
542 WWUS74 KBRO 082259 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 459 PM CST Mon Jan 8 2024 TXZ254-255-090000- /O.EXP.KBRO.WI.Y.0001.000000T0000Z-240108T2300Z/ Inland Willacy-Inland Cameron- Including the cities of Raymondville, Brownsville, and Harlingen 459 PM CST Mon Jan 8 2024 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... Wind gusts to 40 mph are still possible over the next couple of hours. A cold front is expected tonight, with strong northwesterly winds returning. Additional Wind Advisories are possible tonight. $$ TXZ351-451-454-455-090700- /O.EXB.KBRO.WI.Y.0001.240108T2300Z-240109T1800Z/ Coastal Kenedy-Kenedy Island-Willacy Island-Cameron Island- Including the cities of South Padre Island and Boca Chica Beach 459 PM CST Mon Jan 8 2024 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Coastal Kenedy, Kenedy Island, Willacy Island and Cameron Island Counties. * WHEN...Until noon CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ354-355-090700- /O.EXT.KBRO.WI.Y.0001.000000T0000Z-240109T1800Z/ Coastal Willacy-Coastal Cameron- Including the cities of Port Mansfield, Port Isabel, and Laguna Vista 459 PM CST Mon Jan 8 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Coastal Willacy and Coastal Cameron Counties. * WHEN...Until noon CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ248>250-252-253-353-090700- /O.CON.KBRO.WI.Y.0002.240109T0100Z-240109T0700Z/ Zapata-Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, and San Manuel 459 PM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Hidalgo, Zapata, Jim Hogg, Brooks, and Starr Counties. * WHEN...Until 1 AM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
379 WWUS74 KBRO 090353 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 953 PM CST Mon Jan 8 2024 TXZ251-254-255-091200- /O.EXB.KBRO.WI.Y.0001.240109T0400Z-240109T1200Z/ Inland Kenedy-Inland Willacy-Inland Cameron- Including the cities of Sarita, Raymondville, Brownsville, and Harlingen 953 PM CST Mon Jan 8 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Inland Kenedy, Inland Willacy and Inland Cameron Counties. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ248>250-252-253-353-091200- /O.EXT.KBRO.WI.Y.0002.000000T0000Z-240109T1200Z/ Zapata-Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, and San Manuel 953 PM CST Mon Jan 8 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Hidalgo, Zapata, Jim Hogg, Brooks, and Starr Counties. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ351-354-355-451-454-455-091200- /O.CON.KBRO.WI.Y.0001.000000T0000Z-240109T1800Z/ Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island- Willacy Island-Cameron Island- Including the cities of Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 953 PM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Coastal Kenedy, Coastal Willacy, Coastal Cameron, Kenedy Island, Willacy Island and Cameron Island Counties. * WHEN...Until noon CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
653 WWUS74 KBRO 091203 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 603 AM CST Tue Jan 9 2024 TXZ248>250-252-253-353-091315- /O.EXP.KBRO.WI.Y.0002.000000T0000Z-240109T1200Z/ Zapata-Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, and San Manuel 603 AM CST Tue Jan 9 2024 ...WIND ADVISORY HAS EXPIRED... Wind speeds and gusts have fallen below 30mph, and is no longer expected to meet Wind Advisory thresholds. $$ TXZ251-254-255-091315- /O.EXP.KBRO.WI.Y.0001.000000T0000Z-240109T1200Z/ Inland Kenedy-Inland Willacy-Inland Cameron- Including the cities of Sarita, Raymondville, Brownsville, and Harlingen 603 AM CST Tue Jan 9 2024 ...WIND ADVISORY HAS EXPIRED... Wind speeds and gusts have fallen below 30mph, and is no longer expected to meet Wind Advisory thresholds. $$ TXZ351-354-355-451-454-455-091800- /O.CON.KBRO.WI.Y.0001.000000T0000Z-240109T1800Z/ Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island- Willacy Island-Cameron Island- Including the cities of Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 603 AM CST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Coastal Kenedy, Coastal Willacy, Coastal Cameron, Kenedy Island, Willacy Island and Cameron Island Counties. * WHEN...Until noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 8, 2:47 PM CST, 20 minutes earlier.
Area forecast discussion, Jan 8, 2:47 PM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
247 PM CST Mon Jan 8 2024
...New SHORT TERM, LONG TERM, MARINE, FIRE WEATHER...
.SHORT TERM...
(Tonight through Tuesday night)
Issued at 243 PM CST Mon Jan 8 2024
...Wind and Wildfire Spread Concerns Continue into Tuesday as Dry
Changeable Pattern Dominates the Week...
Key Messages:
-Post frontal strong northwest winds will combine with crashing
humidity and drying grasses/brush to create threat for rapid
wildfire spread this evening and again on Tuesday
-Dangerous marine conditions with gale force winds and high and
rough seas through Tuesday
-Another strong front on tap for the end of the week with another
potential round of wildfire spread danger and dangerous marine
conditions
.Short Term (Tonight through Tuesday Night): The "Valley Wind
Machine" on steroids was the story for the IH-69E corridor in
Cameron/Willacy County this afternoon as enough of the low level jet
leftover from early today combined with full heating to mix all of
the 50 knot winds down to the surface, at least in the form of
gusts. The situation has held firm deep into the afternoon, and
wind advisories were extended through 5 PM to account for continued
40 to 55 mph gusts from Harlingen/Brownsville east...perhaps
extending into Willacy. A much different story farther west where
gradient slackens near the lee-side trough and the low level jet has
passed...as winds in McAllen have sat on 15 gusting 25-30 mph with
slightly higher speeds in Weslaco.
The next and well-advertised phase of this event is the cold front,
which is moving into northwest Webb County on its way to the south
Texas Brush Country/Rio Grande Plains of Zapata. Within an hour or
two of the front, *northwest* winds will surge to 25 to 35 mph with
gusts that could reach 45 mph...even despite lack of sunshine...as
very dry air joins the party and helps with mix-down as temperatures
gradually fall through the 60s. How far east the strongest winds
get remains in question. For now, the latest blended model forecast
keeps the advisory-level winds in Starr/Jim Hogg/Zapata into western
Brooks, but elected to add a buffer into all of Hidalgo County for
the next Wind Advisory, which will be in effect from 7 PM until 2
AM. Later night decoupling should begin out west and enough should
be present across the lower Valley/Kenedy Ranches to keep speeds
below advisory levels...though still close (20 to 25 gust 30 to 35
mph).
Another slight fly in the ointment is the potential for a thin band
of showers along the front mainly along the coastal counties. Models
are a mixed bag here, with some dry and others (various CAMs and the
ECMWF) more robust. Given the initial surge of dry air late this
afternoon and this evening behind the first wind shift, I'm not too
bullish on rain chances on land so have kept to isolated showers for
a three hour window.
Thereafter...a somewhat blustery Tuesday with very low humidity
and temperatures recovering back into the mid to upper 60s under
full sunshine, after lows ranging through the 40s to around 50.
Some models indicating a colder start Tuesday but northwest flow
pattern in Pacific air is typically not able to drop them without
radiational cooling.
Tuesday night will see some return of high level clouds but light
winds should allow temperatures to crash nicely...with 40 to 45 a
good bet Wednesday morning but some probability (10-25 percent)
reaching the mid 30s in preferred colder spots as far east as
Harlingen.
Finally...issued a coastal flood statement to cover this afternoon's
high tide as strong southeast energy "push" is moving water just shy
of the dune line at north city beaches, two hour before high tide.
It's possible that we sneak into the dunes at narrow beaches and
cover all of the city beaches, but for now held back in and
advisory. It's fairly rare that southeast energy pushes onshore,
but the strength is really potent (see winds above) and the P-ETSS
model handled this well. Conditions will see outgoing water after
midnight as northwest gale flow takes over.
&&
.LONG TERM...
(Wednesday through next Monday)
Issued at 243 PM CST Mon Jan 8 2024
Key Messages:
-Another Cold front will move through on Friday with elevated winds
and possible Fire Weather concerns.
The long term period will start much quieter than recent days. At
the midlevels, zonal flow aloft will dominate through Thursday as a
trough begins to dig into the Great Basin, making its way through
the Southern Plains by Friday afternoon. At the surface, an
increased pressure gradient will lead to elevated winds, mainly
across the lower Valley Wednesday afternoon. Calmer and pleasant
conditions are expected through Thursday before a cold front moves
through the region on Friday. In wake of the front, we expect the
winds to increase again with the potential for Wind Advisories
across Deep South Texas Friday. This will also raise concerns for
fire weather. See more in the Fire Weather section below. Calmer
conditions return for the weekend. Another system begins to take
shape late in the weekend as a trough moves across the central
Plains. This will bring another cold front through Deep South Texas
on Monday.
High temperatures will rebound back into the upper 70s and low 80s
by Thursday. Friday temperature will only peak in the mid 60s to low
70s due to the passage of a cold front. Gradual warming is expected
through the weekend. Overnight lows Wednesday night into Thursday
will range in the mid 40s across the Rio Grande Plains to low 60s
along the coast. A bit warmer for Thursday night but then back to
the 40s Friday night thanks to cold air pushing in from the north.
With another potential cold front moving through on Monday, temps
will fall back into the 40s for overnight lows Monday night.
&&
.AVIATION...
(18Z TAFS)
Issued at 1149 AM CST Mon Jan 8 2024
Wind is the word for this forecast, with gusts exceeding 35 knots
until 2 PM at Harlingen/Brownsville before dipping back closer to
25 knots as the core of the jet slides farther east. Will update
the AWW until 2 PM to account at both Harlingen and Brownsville.
Winds may lay down briefly between 4 and 7 PM before resurging
from the northwest following the initial front. Following the
front, speeds should be in check as the stronger mix-down doesn't
arrive until later at night...at the same time cold air advection
and some surface stability is in play. Did nudge speeds up a touch
for the midnight/late night period, then dropped back a bit
toward daybreak before raising a bit once again after sunrise and
some warming/better mixing begins.
As for sky cover? Clear/mostly clear through the afternoon with
perhaps a brief period of MVFR ceilings at Brownsville/Harlingen
as the front passes between 5 and 7/8 PM. Ceilings could continue
an hour or two post-front before strong dry air advection clears
things out.
&&
.MARINE...
Issued at 243 PM CST Mon Jan 8 2024
(Now through Tuesday Night): As hinted at yesterday, the
potential for an embedded 3-6 hour gale (gusts) over Laguna and at
least the nearshore waters was in play...though the timing was
delayed a bit. Sure enough, we've seen 3 hours of gale force gusts
on the southerly wind end, but with the bigger gale to come, elected
to handle with a marine weather statement through the rest of the
afternoon.
The bigger northwest wind gale is on track for tonight into Tuesday
morning. As mentioned before, situation may be delayed a smidge but
did not want to begin the warning too late...so overnight for all
waters. May be able to drop Laguna Madre by daybreak as they should
see some decoupling...but Gulf waters should hold through at least 9
AM and buffered that area until noon Tuesday.
Thereafter...a steady drop and winds with seas to follow, and a
relatively tranquil overnight Tuesday into very early Wednesday
morning. Still...combined seas will hold up in the 3-5 foot range
but fishers looking for action on Laguna Madre will have their
opportunity Wednesday morning...though it will be chilly.
Wednesday through Sunday...Adverse marine conditions will be
possible through the period. Wednesday afternoon winds increase
again with Small Craft Caution and Small Craft Advisories possible
into Wednesday night. Winds and seas decrease for Wednesday
before likely Small Craft Advisories and possibly a Gale Watch
will be needed on Friday as another cold front moves through the
waters off the lower Texas coast with strong winds in its wake.
Favorable conditions will return for the weekend.
&&
.FIRE WEATHER...
Issued at 243 PM CST Mon Jan 8 2024
(Now through Tuesday): Fire Weather Watch was upgraded
to a Red Flag Warning this package. It may be a tale of two areas
and times. Model blends and trends continue to show strong RH crash
this evening (through near midnight) combined with northwest winds
25 to 30+ mph across the Brush Country/Upper Valley/RG Plains which
makes the case and meets our criteria...even though it's occurring
at night. Farther east...slightly lower winds and a later RH crash
(and less due to dewpoints not falling quite as much east of IH-
69C/US 281) could keep things in check overnight. However...it
will be close...and with Tuesday setting up for a near-slam dunk
Red Flag day (20 foot winds near 20 mph with gusts, RH falling to
15 percent in many areas, and forecast dryness in the "dry"
category along with 10-hour fine fuels (grasses) to be critically
to extremely dry, it was easy to roll the warning for all
areas...and will word some of these time differences in the text
and graphics.
Conditions improve rapidly toward sunset...but elected to run the
warning out until then to have a buffer.
Friday... As another cold front move moves through
Deep South Texas, the latest models are showing a combination of
elevated winds (20 ft winds around 20 kts with higher gusts) and low
humidity (between 15 and 25% )for much of the region, a Fire Danger
Statement will likely need to be issued, and possibly a Fire Weather
Watch/Red Flag Warning.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 50 67 48 73 / 20 0 0 0
HARLINGEN 46 67 43 75 / 20 0 0 0
MCALLEN 48 67 45 75 / 10 0 0 0
RIO GRANDE CITY 49 67 41 73 / 10 0 0 0
SOUTH PADRE ISLAND 55 63 56 69 / 20 0 0 0
BAYVIEW/PORT ISABEL 49 66 48 73 / 20 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 7 PM this evening to 1 AM CST Tuesday for
TXZ248>250-252-253-353.
Red Flag Warning from 8 PM this evening to 6 PM CST Tuesday for
TXZ248>255-351-353>355.
Wind Advisory until 5 PM CST this afternoon for TXZ254-255-354-
355.
until 9 PM CST this evening for TXZ451-454-455.
High Rip Current Risk through Tuesday afternoon for TXZ451-454-
455.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ130-132-
135-150-155-170-175.
Gale Warning from 6 PM this evening to noon CST Tuesday for
GMZ130-132-135-150-155-170-175.
&&
SHORT TERM...52-Goldsmith
LONG TERM....68-McGinnis
AVIATION...52-GoldsmithIn the hours before
Local storm report, Jan 8, 11:28 AM CST, 3 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
1128 AM CST Mon Jan 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM Non-Tstm Wnd Gst Brownsville 25.93N 97.48W
01/08/2024 M63 MPH Cameron TX ASOS
Peak wind gust reported at Brownsville/South
Padre Island Int'l Airport.
&&Local storm report, Jan 8, 12:37 PM CST, 2 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
1237 PM CST Mon Jan 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM Non-Tstm Wnd Gst 3 E Brownsville 25.93N 97.43W
01/08/2024 M64 MPH Cameron TX ASOS
Updated peak wind gust at Brownsville/South
Padre Int'l Airport. Occasional gusts above
58 mph continued since the prior report.
&&Local storm report, Jan 8, 1:28 PM CST, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
128 PM CST Mon Jan 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM Non-Tstm Wnd Gst 3 E Brownsville 25.93N 97.43W
01/08/2024 M74 MPH Cameron TX ASOS
Hurricane force wind gust reported at
Brownsville/SPI Int'l Airport. Sign blown
down along Boca Chica and International and
a tree onto a fence at an unknown location
between 1230 and 1 PM.
&&Special weather statement, Jan 8, 1:42 PM CST, 1 hour 25 minutes before
Special Weather Statement National Weather Service Brownsville TX 142 PM CST Mon Jan 8 2024 TXZ254-255-354-355-082100- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, and Laguna Vista 142 PM CST Mon Jan 8 2024 ...Dangerous Wind Gusts to Continue in Cameron and Willacy Mainly East of IH-69E Until 3 PM... A strong low level jet combined with full sunshine and heating is helping to mix winds of 55 to 65 mph down to the surface at exposed locations in Cameron and Willacy County, from Brownsville to Raymondville toward Laguna Madre. Minor damage has been reported around Brownsville since just before noon, and local power outages have increased in these parts of Cameron County. Additional minor damage and power outages are likely until 3 PM. The Wind Advisory will likely be extended to cover continued wind gusts of 40 to 57 mph. Winds will diminish later this afternoon as a cold front approaches from the west. 52/BSG
Local storm report, Jan 8, 2:16 PM CST, 51 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
216 PM CST Mon Jan 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM Non-Tstm Wnd Gst 4 NE Bayview 26.17N 97.35W
01/08/2024 M67 MPH Cameron TX ASOS
Recorded at the Cameron County Airport.
&&The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 9:19 AM CST | Gale Warning | BRO | 27 hr | |
| Jan 8, 12:47 PM CST | Coastal Flood Statement | BRO | Cameron, Kenedy, Willacy | 8 hr |
| Jan 8, 3:01 PM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.